MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TURNPIKE SPIRAL; CATHETER

VASCULAR SOLUTIONS, LLC TURNPIKE SPIRAL; CATHETER
Model Number 5640
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
One-unit of the turnpike spiral was returned to for evaluation.A manufacturing record review was completed and no related nonconformances were found.A returned product evaluation was completed.The distal tip section of the turnpike spiral was severely damaged.About 5-6mm of tip material was missing.The tip of the catheter was twisted, and the ptfe inner layer was exposed.The turnpike spiral ifu warns; "never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter or guidewire against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury.
 
Event or Problem Description
Physician was doing a cto and the tip of the turnpike spiral catheter broke off in a tight rca lesion.The tip was left in the patient and is between the stent and the vessel wall.Resistance felt during procedure was due to tight lesion.Outcome of patient is stable.

Brand Name
TURNPIKE SPIRAL
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key9262089
Report Number2134812-2019-00073
Device Sequence Number11400607
Product Code DQY
UDI-Device Identifier10841156100704
UDI-Public(01)10841156100704
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2021
Device Model Number5640
Device Catalogue Number5640
Device Lot Number650636
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/09/2019
Initial Report FDA Received Date10/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;